MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND W/ 1/4IN BN; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND W/ 1/4IN BN; CATHETER, IRRIGATION
Catalog Number 2232
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: replacing of the drain was done at the ward.What is the lot number of the j-vac reservoir involved? unk what is the lot number of the blake drain involved? unk please clarify, from where did the leakage come from (blake drain or j-vac reservoir) unk was a new blake drain needed to complete the case? or just a j-vac reservoir? unk, sales rep says that the incident is being confirmed with the hospital.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.We regularly contact with sale rep about the device returning.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? was breakage of the drain noted? were there any precipitating factors leading to the drain leakage? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown urological surgery on (b)(6) 2025 and a drain was used.During the procedure at the ward/icu, after using the product in the abdominal cavity, drainage management was carried out in the ward.Around noon on (b)(6) 2025, drainage leakage occurred from the armpit, and negative pressure could not be applied, so the nurse contacted the doctor, negative pressure was applied again, and the patient was monitored.It is unclear which part is "the armpit" that they meant.As the condition of not applying negative pressure continued, a replacement product was used, and drainage management continued without any problem.The product that did not apply negative pressure was treated as defective and handed over to the distribution agency.Replacing of the drain was done at the ward.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: will product be returned? the device has been received and will be shipped.The following information was requested, but unavailable: where was the tip of drainage tube located? unk.How was the drain secured? unk.What was the date of first activation? unk.How was the product function verified following the first activation? unk.Who monitored the drainage and how often? unk.Was breakage of the drain noted? unk.Were there any precipitating factors leading to the drain leakage? unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure unk the diagnosis and indication for the index surgical procedure? unk.Were any concomitant procedures performed? unk.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unk.What is the patient's current status? unk.Surgeon¿s name? unk.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: product sample received for analysis.Complaint sample review : one complaint sample of drain with pre-fixed adapter (without trocar) was received for evaluation, product was inspected visually and functionally (i.E.Suction test); in reference to the complaint details 'suction issue', no negative observation was identified (video of suction test performed).It is inconclusive to conclude the complaint cause.Documents review : not applicable, as lot number of the complaint was unknown, hence, batch history review was not performed.Retention sample review : not applicable, as lot number of the complaint was unknown, hence, retention sample review was not performed.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 19FR RND W/ 1/4IN BN
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23509656
Report Number2210968-2025-12634
Device Sequence Number21301500
Product Code GBX
UDI-Device Identifier10705031003606
UDI-Public10705031003606
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/12/2025
02/13/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/05/2025
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown